Photoallergy occurs when photoreactive allergens in the skin absorb light and produce an inflammatory response. It is treated by using corticosteroids to the affected region and avoiding the substance causing it. The chemicals are applied topically, followed by systemic administration of a drug.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor, Two years back during my holidays, I developed a large rash over the whole of my legs. It was described as petechiae when I got back to my native. The infection had got into my blood stream and my white blood cell count was extremely high. It took some time for it to return to normal. I a... Read Full »
Answer: Hi, Welcome to icliniq.com. The problem quoted by you as a petechia with blood stream infection and increased white blood cell count is broad in the sense it can include, Sepsis due to bacterial infection. Viral hemorrhagic fever. Parasitic infections. Whatever might be the cause; infe... Read Full »
Query: Hi doctor, I am a 21 year old male. Whenever I stay in the sun for a long time, my skin starts itching. Why is that? Read Full »
Answer: Hi, Welcome to icliniq.com. You are most probably suffering from photoallergy. Whenever you go out, use a sunscreen with SPF 15 or more. Apply it 20 minutes before going out and then reapply every four hours if you stay in the sun for very long. Start taking oral chewable vitamin C tablets for a... Read Full »
Query: Hello doctor, I have had a red/pink rash on the side of my nose for about a year and a half now. It is on the bridge of my nose. It gets better at times, but most of the time it is prominent. It also usually gets better when I am in a cool environment and worse when I am in a hot climate or in su... Read Full »
Answer: Hi, Welcome to icliniq.com. After carefully reading your history I came to a conclusion that there are two possibilities of your rash. Drug reaction: It can mimic like anything and can remain up to 3 to 5 months and then subside as the drug gets cleared from the body. Photoallergic dermatitis: The s... Read Full »